MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0820
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-00976, 3005168196-2017-00977, the hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the thoracic artery using penumbra coil 400''s (pc400's) and two penumbra coil detachment handles (dh1''s).During the procedure, the physician advanced a px slim delivery microcatheter (px slim) towards the target vessel, then deployed and detached three pc400''s using the first dh1.Next, the physician deployed a new pc400 into the target vessel and then attempted to detach it using the same dh1.However, after several attempts, the physician was unable to detach the coil using the dh1 and decided to open a new dh1; however, the physician was still unable to detach the pc400 with this second dh1.Therefore, the pc400 was retracted and the procedure was completed using a new pc400, the same px slim and the second dh1.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6659331
Report Number3005168196-2017-00975
Device Sequence Number19265846
Product Code HCG
UDI-Device Identifier00814548010922
UDI-Public00814548010922
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/24/2024
Device Catalogue Number4004C0820
Device Lot NumberF69106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2017
Initial Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1